Pennsylvania, 2022Damaging Winds in Pennsylvania, June 1, 2022
June 1, 2022 · NWS BGM · 9 events in 4 counties and zones
A cold front set up over portions of Northeastern Pennsylvania. On the west side, conditions remained rain-free and mostly clear throughout the morning, allowing for the environment to become unstable.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $33,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front set up over portions of Northeastern Pennsylvania. On the west side, conditions remained rain-free and mostly clear throughout the morning, allowing for the environment to become unstable. A passing cold front later in the day brought showers and thunderstorms, with a few storms becoming severe. Downed trees and wires from damaging wind gusts were most of the reports out of Northeastern Pennsylvania.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 1, 3:13 PM EST, 2 minutes earlier.
Area forecast discussion, Jun 1, 3:13 PM EST, 2 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
413 PM EDT Wed Jun 1 2022
.SYNOPSIS...
A cold front will push through the region this evening with
showers and thunderstorms; a few could be severe. The front will
stall and remain in our vicinity Thursday, producing scattered
showers and isolated thunderstorms. High pressure finally builds
back in at the end of the week and into this weekend bringing
dry and seasonable weather.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
345 PM Update...
**Severe Thunderstorm Watch remains in effect for much the CWA
into this evening**
Conditions are becoming more unstable across the region with the
latest mesoanalysis showing 600-1200 J/Kg of MLCAPE across all
area southwest of a Syracuse to Utica line. In this same area, a
corridor of enhanced shear also exists, with effective layer
shear of 30-40 kts present over much of our CWA. In collaboration
with SPC a severe thunderstorm watch will be in effect for the
entire CWA except Oneida county until 10 PM. The main threat
will be isolated damaging winds, large hail and a tornado cannot
be ruled out...especially across our east-central counties
along the stationary frontal boundary. Heavy rainfall and
isolated instances of flash-flooding are also possible,
especially where storms train over the same locations.
As the frontal boundary slowly moves south into this evening and
first half of the overnight another round of showers and
embedded thunderstorms will move through the area; after 10 PM
the main threat from these will transition to locally heavy
downpours and some lightning. Conditions look to slowly dry out
late tonight into the predawn hours Thursday...however areas of
fog will be a good bet due to the wet ground conditions, relatively
high dew points and light winds. Overnight lows dip down into
the mid-50s to lower 60s.
It starts off generally dry for much of the area Thursday
morning, but again, there will be some lingering areas of fog.
The frontal boundary is now forecast to be a bit further south
with light northwest winds over the forecast area. Forecast
soundings are showing a lot of dry air in the mid levels of the
atmosphere and the latest CAMS/models guidance has continued to
back off on shower coverage heading into Thursday afternoon...especially
across much of CNY. Therefore, cut PoPs back to mainly slight
chance or lower for our CNY zones through 5 PM, increasing to
chance PoPs for NE PA and still some likely PoPs across the
Poconos and portions of Luzerne county. There will be some
instability around, so cannot rule out and isolated thunderstorm
as well...especially down toward the Wyoming Valley region. Not
looking for anything strong or severe at this time.
One final wave rides along the front across the Twin Tiers,
Catskills and NE PA heading into Thursday evening and Thursday
night. This will bring another round of rain and possibly some
embedded thunderstorms. This activity should eventually move
east and out of the area around or just before daybreak Friday
morning. A bit cooler for overnight lows, especially west...with
temperatures ranging from the upper 40s to mid-50s.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
1230 PM Update...
Cooler and drier air moves in Friday behind any lingering showers
that may remain, resulting in dry conditons through the weekend.
Skies will also clear out throughout the day, leading to mostly
sunny skies. Temperatures will rise into the upper 60s to low 70s
during the day and fall into the upper 40s to low 50s at night.
Cooler air continues to move into the region on Saturday.
Temperatures across CNY will be a few degrees cooler than on Friday.
Those south of the Southern Tier will see little change. Nightly
temperatures will be in the 40s. This period will be a little breezy
as gusts of 20 to 25 mph are possible during the daytime hours.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
1230 PM Update...
No major changes to the long term forecast. There remains
uncertainty on when what happens next week as models continue to
show different solutions with the tropical system. So for now,
NBM was used for PoPs in this period, which gives a chance for
showers starting Monday and into midweek. Temperatures will be
near average, though slightly cooler at times next week.
Previous Discussion...
The cooler and dry weather continues into the weekend. The jet
stream starts to lift back north late this weekend as a
potential tropical disturbance forms. Deeper moisture begins to
advect back northward early next week so the risk of showers and
thunderstorms begin to return. If the tropical disturbance can
actually form like what the ECMWF has then ridging will dominate
most of the week with isolated showers possible with day time
heating and moisture in place. If the disturbance stays mostly
an open wave or a weak low then troughing would be more possible
with better chances of precipitation heading into mid week.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
An area of rain and embedded thunderstorms continues to move
west to east across the NY Thruway corridor from SYR to RME,
likely through at least 22z this evening. This will keep MVFR
fuel alternate restrictions, along with occasional IFR
restrictions is any heavier rain or thunderstorms.
A cold front will produce widespread heavy showers and
thunderstorms with restrictions likely at all other terminals
as the storms track from northwest to southeast across the area
mainly between 20-24z this evening. Some storms may also contain
strong gusty winds and hail. Storms may linger near AVP until at
least 02z this evening.
Behind the front tonight, showers come to an end, but low level
moisture behind the front will bring ceiling restrictions and
possibly fog late tonight into Thursday morning. Best chance to
see fog would be locations that see heavier rainfall this
evening...and also ELM where winds may decouple in the valley.
Conditions gradually improve Thursday morning, with all taf
sites likely returning to VFR after 14-16z. A few additional
showers may develop INVOF AVP heading into the midday and
afternoon hours Thursday.
Outlook...
Thursday afternoon through Thursday night...Rain showers and
maybe an isolated thunderstorm and associated restrictions are
possible at all terminals again.
Friday through Sunday...Lingering showers possible Friday
morning, otherwise mainly VFR.
Monday...A chance of showers and isolated afternoon
thunderstorms with associated restrictions possible.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.
&&
SYNOPSIS...MPK/MJM
NEAR TERM...MJM
SHORT TERM...BTL/MPH
LONG TERM...AJG/BTL/MPH
AVIATION...MPK/MJMHazardous weather outlook, Jun 1, 1:29 PM EST, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
229 PM EDT Wed Jun 1 2022
NYZ015>018-022>025-036-044>046-055>057-062-PAZ038>040-043-044-047-
048-072-021830-
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-Madison-Cortland-Chenango-Otsego-Tioga-Broome-Delaware-
Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-
Luzerne-Pike-Southern Wayne-
229 PM EDT Wed Jun 1 2022
...SEVERE THUNDERSTORM WATCH 301 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed. Please relay any
information about severe weather to the NWS while following local,
state and CDC guidelines.
NYZ009-037-021830-
Northern Oneida-Southern Oneida-
229 PM EDT Wed Jun 1 2022
This Hazardous Weather Outlook is for central New York.
.DAY ONE...This afternoon and tonight.
Strong thunderstorms are possible this afternoon and evening with
the main threat being heavy rain and isolated flash flooding.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following local, state and CDC
guidelines.
In the hours before
Local storm report, Jun 1, 2:52 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
352 PM EDT WED JUN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND DMG 2 E VESTAL 42.08N 76.00W
06/01/2022 BROOME NY NWS EMPLOYEE
LARGE TREE DOWN IN BACKYARD.
&&
RLDLocal storm report, Jun 1, 2:53 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
353 PM EDT WED JUN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL 2 SE ENDWELL 42.10N 75.99W
06/01/2022 E1.75 INCH BROOME NY NWS EMPLOYEE
AT LEAST GOLF BALL SIZE HAIL.
&&
MJMLocal storm report, Jun 1, 2:55 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
355 PM EDT WED JUN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 2 SE ENDWELL 42.09N 76.00W
06/01/2022 M1.75 INCH BROOME NY AMATEUR RADIO
&&
BJGLocal storm report, Jun 1, 2:58 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
358 PM EDT WED JUN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 1 S BINGHAMTON 42.09N 75.91W
06/01/2022 M1.00 INCH BROOME NY TRAINED SPOTTER
PEA TO QUARTER SIZE HAIL SOUTH SIDE OF
BINGHAMTON.
&&Special weather statement, Jun 1, 2:58 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Binghamton NY
358 PM EDT Wed Jun 1 2022
PAZ038-039-043-012045-
Wyoming PA-Susquehanna PA-Bradford PA-
358 PM EDT Wed Jun 1 2022
...A strong thunderstorm will impact portions of southwestern
Susquehanna, east central Bradford and northwestern Wyoming Counties
through 445 PM EDT...
At 358 PM EDT, Doppler radar was tracking a strong thunderstorm over
Le Raysville, or 12 miles north of Wyalusing, moving southeast at 30
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rush, Springville, Dimock, Orwell, Mehoopany, Nicholson, Herrick,
Meshoppen, Rome and Laceyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern Pennsylvania.
&&
LAT...LON 4188 7634 4197 7613 4164 7576 4153 7616
TIME...MOT...LOC 1958Z 318DEG 24KT 4185 7620
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BJTLocal storm report, Jun 1, 3:04 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
404 PM EDT WED JUN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL VESTAL 42.08N 76.05W
06/01/2022 M1.25 INCH BROOME NY TRAINED SPOTTER
&&Thunderstorm Wind, Susquehanna
- When
- June 1, 3:15 PM EST
- Where
- Susquehanna County, 1.38 mi S of Lawton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 41.760, -76.070
Strong thunderstorm winds knocked down trees and wires down in Rush Township.
Thunderstorm Wind, Susquehanna
- When
- June 1, 3:25 PM EST
- Where
- Susquehanna County, 0.02 mi W of Auburn Four Corners
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 41.720, -75.981
Strong thunderstorm winds knocked down a tree and wires at the intersection of Routes 3001 and 3004.
Thunderstorm Wind, Susquehanna
- When
- June 1, 3:40 PM EST
- Where
- Susquehanna County, 0.86 mi NE of Hop Bottom
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 41.710, -75.770
Strong thunderstorm winds knocked down a tree.
Thunderstorm Wind, Wyoming
- When
- June 1, 3:53 PM EST
- Where
- Wyoming County, 1.24 mi SW of Nicholson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.620, -75.800
Strong thunderstorm winds knocked down multiple trees.
Thunderstorm Wind, Wyoming
- When
- June 1, 3:56 PM EST
- Where
- Wyoming County, 0.86 mi SW of Factoryville Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.570, -75.780
Strong thunderstorm winds knocked down multiple trees.
Thunderstorm Wind, Lackawanna
- When
- June 1, 4:08 PM EST
- Where
- Lackawanna County, 2.07 mi E of Newton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 41.450, -75.760
Strong thunderstorm winds knocked down multiple trees down with tree debris scattered in the yard. A couple trees were snapped about midway up.
Thunderstorm Wind, Lackawanna
- When
- June 1, 4:16 PM EST
- Where
- Lackawanna County, 0.52 mi E of Clarks Summit
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Public
- Coordinates
- 41.480, -75.690
Strong thunderstorm winds knocked down multiple trees. One house sustained roof damage.
Thunderstorm Wind, Bradford
- When
- June 1, 5:50 PM EST
- Where
- Bradford County, 1.11 mi SW of East Athens
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 41.960, -76.497
Strong thunderstorm winds knocked down a tree on Front Street.
Thunderstorm Wind, Bradford
- When
- June 1, 5:58 PM EST
- Where
- Bradford County, 0.86 mi NW of Rome
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 41.860, -76.340
Strong thunderstorm winds knocked down multiple trees and wires.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, June 1 to 3, 20222 deaths · 2 injured · $335,000 · 65 kt wind · 7 events
- Drought in South Dakota, June 1 to 30, 2022$101 million · 12 events
- Excessive Heat in Colorado, June 1, 20221 death · 1 event
- Drought in Iowa, June 1 to 30, 2022$7.6 million · 2 events
- Drought in Nebraska, June 1 to 30, 2022$904,000 · 2 events
- Flooding in South Dakota, June 1 to 30, 2022$408,000 · 6 events
- Hail and Damaging Winds in Ohio, June 1, 2022$84,000 · 1.5 in hail · 35 events
- Damaging Winds in Virginia, June 1, 2022$161,000 · 60 kt wind · 5 events
- Damaging Winds in Michigan, June 1, 2022$100,000 · 59 kt wind · 7 events
- Damaging Wind in North Carolina, June 1, 2022$100,000 · 87 kt wind · 1 event
- Flash Flooding and Flood in Kansas, June 1, 2022$200 · 46 events
- Drought in New Mexico, June 1 to 30, 202241 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1029475, 1029476, 1029477, 1029478, 1029480, 1029481, 1029482, 1029499, 1029500.